Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 25, 2011, 2:36 PM EDT for 8 counties in Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 25, 2011, 3:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Nassau County, FL, Putnam County, FL, Saint Johns County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 47 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2421 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:06 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 10:06 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EDT MON JUL 25 2011 .UPDATE...MID/HIGH CLOUDINESS COVERS MUCH OF NE FL AND COASTAL GA THIS MORNING AS CLOUDS POUR INTO THE REGION FROM A DISTURBANCE OFFSHORE OF THE CAROLINAS. SOME CHANGES ARE BEGINNING TO OCCUR AS A MID LEVEL (500MB) TROUGH HAS SHIFTED TO THE AFOREMENTIONED COASTAL AREAS STRETCHING TO THE NE GULF OF MEX. MORNING CONVECTION ALONG GULF COAST HAS SHIFTED FARTHER SOUTH AND CURRENTLY MOVING ONSHORE NEAR CEDAR KEY...NEAR WHERE LAPS ANALYSIS PLACES A 3400+ J/KG MUCAPE. MORNING SOUNDINGS INDICATE CAPES ABOVE 4 KJ/KG THIS AFTN AT JAX...AND MUCH HIGHER OVER CENTRAL FL. THE RUC SHOWS CAPES PEAKING ALONG AND SOUTH OF TROUGH AXIS. THINK EARLY SEA BREEZE CONVECTION WILL FIRE IN DUVAL AND ST. JOHNS COUNTIES AND MOVE TOWARD THE COAST. WEST COAST SEA BREEZE WILL DOMINATE WITH SHOWERS/STORMS MOVING INTO REGION FROM TRENTON TO ARCHER AND OCALA. WITH THAT SAID...POPS APPEAR TO BE IN GOOD SHAPE FOR NE FL...BUT PERHAPS TOO HIGH FOR SE GA IF YESTERDAY'S RAIN DISTRIBUTION IS ANY INDICATION WHERE NORTH OF THE TROUGH AXIS RECEIVED LESS THAN 20% COVERAGE. WILL TAKE A SECOND LOOK AT POPS FOR SE GA AND WILL LIKELY LOWER A CATEGORY N OF WAYCROSS. && .AVIATION...TEMPO GROUPS FOR TSRA ALREADY IN TAFS AND WILL FINE TUNE THE TIMING AT 18Z ISSUANCE. VFR EXPECTED EXCEPT NEAR STORMS. && .MARINE...EARLY MORNING SW FLOW WILL GRADUALLY SHIFT SE DURING OVER FL WATERS AND S OVER GA WATERS. SEAS ARE RUNNING 2 FT WITH 2 FT EASTERLY SWELLS. NO SIGNIFICANT CHANGES IN UPDATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 96 75 89 74 / 40 30 70 50 SSI 91 78 88 78 / 30 30 60 50 JAX 94 76 90 75 / 40 20 50 30 SGJ 90 76 89 76 / 30 20 40 30 GNV 95 75 92 74 / 40 20 40 20 OCF 95 75 92 74 / 30 20 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT//WALKER
Hazardous weather outlook, Jul 25, 4:33 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 433 AM EDT MON JUL 25 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 433 AM EDT MON JUL 25 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAT INDICES 104 TO 108 THIS AFTERNOON... HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 104 TO 108 RANGE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA. THE STORM MOTION WILL BE TO THE EAST. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTING STRIKES...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF THE FIRE SITES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY. THE BEST CHANCES OF RAIN WILL BE OVER SOUTHEAST GEORGIA. THUNDERSTORMS WILL BE MORE ISOLATED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
In the hours before
Special weather statement, Jul 25, 12:27 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT MON JUL 25 2011
FLZ040-251715-
MARION-
1227 PM EDT MON JUL 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 115 PM
EDT...
AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF RAINBOW LAKES
ESTATES...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DUNNELLON...RAINBOW LAKES ESTATES AND ROMEO
THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2901 8240 2901 8242 2905 8248 2904 8250
2905 8254 2921 8254 2922 8253 2922 8241
2946 8241 2947 8233 2897 8232
TIME...MOT...LOC 1627Z 246DEG 13KT 2913 8256
STRUBLESpecial weather statement, Jul 25, 1:21 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT MON JUL 25 2011
FLZ036-251815-
ALACHUA-
121 PM EDT MON JUL 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...
AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM NEWBERRY TO 7
MILES SOUTHEAST OF NEWBERRY...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY AND
ALACHUA THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2982 8247 2963 8231 2953 8256 2965 8266
2968 8266
TIME...MOT...LOC 1721Z 235DEG 10KT 2966 8262 2957 8252
ENYEDISpecial weather statement, Jul 25, 1:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT MON JUL 25 2011
FLZ035-036-251815-
ALACHUA-GILCHRIST-
133 PM EDT MON JUL 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND SOUTHEASTERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT...
AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER GILCHRIST COUNTY...OR 5 MILES NORTHEAST
OF TRENTON...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 215
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2983 8266 2982 8264 2968 8258 2959 8279
2970 8285
TIME...MOT...LOC 1732Z 240DEG 12KT 2967 8276
ENYEDISpecial weather statement, Jul 25, 1:37 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 137 PM EDT MON JUL 25 2011 FLZ031-032-036-037-251815- ALACHUA-BRADFORD-CLAY-PUTNAM- 137 PM EDT MON JUL 25 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN CLAY...SOUTHEASTERN BRADFORD...EASTERN ALACHUA AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 137 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES EAST OF GAINESVILLE AIRPORT TO 3 MILES EAST OF GROVE PARK...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GROVE PARK...GAINESVILLE AIRPORT...ORANGE HEIGHTS...WALDO... MELROSE...PUTNAM HALL...LAKE GENEVA...KEYSTONE HEIGHTS...FLORAHOME AND HAMPTON THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3001 8206 2983 8175 2954 8208 2970 8231 TIME...MOT...LOC 1737Z 210DEG 26KT 2969 8223 2961 8210 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:27 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jul 25, 1:21 PM EDT | Special Weather Statement | JAX | Alachua | 54 min |
| Jul 25, 1:33 PM EDT | Special Weather Statement | JAX | Gilchrist | 42 min |
| Jul 25, 1:37 PM EDT | Special Weather Statement | JAX | Bradford | 38 min |
| Jul 25, 2:49 PM EDT | Special Marine Warning | JAX | 116 min | |
| Jul 25, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Clay, Duval, Nassau, Saint Johns | 78 min |
| Jul 25, 3:02 PM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 43 min |
| Jul 25, 3:04 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 56 min |
| Jul 25, 3:14 PM EDT | Small Craft Advisory | JAX | 6 hr | |
| Jul 25, 3:34 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Putnam, Saint Johns | 116 min |
| Jul 25, 3:41 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Jul 25, 3:54 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 111 min |
| Jul 25, 4:04 PM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 41 min |
| Jul 25, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 53 min |
| Jul 25, 4:22 PM EDT | Special Marine Warning | JAX | 101 min | |
| Jul 25, 4:38 PM EDT | Special Marine Warning | JAX | 86 min | |
| Jul 25, 4:48 PM EDT | Areal Flood Advisory | JAX | Flagler | 117 min |
| Jul 25, 4:58 PM EDT | Areal Flood Warning | JAX | Flagler | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.